MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM
Model Number A64810A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to a 3rd party repair center for evaluation and the reported issue was confirmed.The device evaluation found that the distal end of the jaw was broken.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the insert scissors mechanism is damaged.The issue was found in preparation for use in an unspecified procedure.There were no reports of harm.
 
Additional Manufacturer Narrative
Corrected fields: e1 (inadvertently missed), g2 (added selection), d9 this report is being supplemented to provide additional information based on the legal manufacturer's final investigation and additional information received from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to wear and tear.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was provided.The intended procedure was for a therapeutic laparoscopic cholecystectomy.The procedure was completed without delay using another similar device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM
Common Device Name
JAWS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17560445
Report Number9610773-2023-02265
Device Sequence Number3584174
Product Code HET
UDI-Device Identifier04042761010320
UDI-Public04042761010320
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA64810A
Device Lot Number178W-0045
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown